Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 24, NWS Boise, ID

August 18, 20127 counties in Idaho

NWS Boise, ID issued this red flag warning at Aug 18, 2012, 3:21 PM MDT for 7 counties in Idaho. It took effect at Aug 19, 2012, 9:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2012, 3:21 PM MDT (21:21 UTC)
In effect from
Aug 19, 2012, 9:00 AM MDT
Expired
Aug 19, 2012, 10:06 PM MDT
In force
13 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Boise County, ID, Gem County, ID, Idaho County, ID, Payette County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 121 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3022 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WWUS85 KBOI 182121
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
321 PM MDT SAT AUG 18 2012

.HIGH BASED MOISTURE WILL COMBINE WITH INSTABILITY FROM A SERIES
OF EMBEDDED SHORT WAVE TROUGHS FOR INCREASING THUNDERSTORM
ACTIVITY. THUNDERSTORMS WILL DEVELOP OVER THE BURNS AND VALE BLM
LATE THIS AFTERNOON AND TONIGHT. LIGHTNING IS EXPECTED TO EXPAND
EAST INTO THE IDAHO FIRE WEATHER ZONES BY TOMORROW MORNING...AND
REDEVELOP OVER MUCH OF THE AREA TOMORROW AFTERNOON. 

ORZ637-190530-
/O.CAN.KBOI.FW.A.0012.120819T0600Z-120820T0000Z/
/O.EXT.KBOI.FW.W.0023.120819T0000Z-120820T0000Z/
VALE BLM-
321 PM MDT SAT AUG 18 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MDT SUNDAY FOR
LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER ZONE 637...

THIS REPLACES THE FIRE WEATHER WATCH THAT WAS PREVIOUSLY ISSUED. 


* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH DANGEROUS LIGHTNING.

* OUTFLOW WINDS...GUSTY THUNDERSTORM WINDS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

L

&&

$$

IDZ400>404-408-418-419-190530-
/O.UPG.KBOI.FW.A.0012.120819T1800Z-120820T0300Z/
/O.NEW.KBOI.FW.W.0024.120819T1500Z-120820T0300Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
321 PM MDT SAT AUG 18 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY FOR
LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL
FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE
NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...TREASURE
VALLEY...WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE
FIRE WEATHER ZONES 400...401...402...403...404...408...418 AND
419...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH DANGEROUS LIGHTNING.

* OUTFLOW WINDS...GUSTY THUNDERSTORM WINDS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ636-190530-
/O.EXT.KBOI.FW.W.0023.000000T0000Z-120820T0000Z/
BURNS BLM-
221 PM PDT SAT AUG 18 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT SUNDAY FOR
LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 636...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM PDT SUNDAY. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS THIS AFTERNOON THROUGH
SUNDAY AFTERNOON.

* OUTFLOW WINDS...GUSTY THUNDERSTORM WINDS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

L

$$


L
4 follow-up statements
640 
WWUS85 KBOI 182139
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
339 PM MDT SAT AUG 18 2012

.HIGH BASED MOISTURE WILL COMBINE WITH INSTABILITY FROM A SERIES
OF EMBEDDED SHORT WAVE TROUGHS FOR INCREASING THUNDERSTORM
ACTIVITY. THUNDERSTORMS WILL DEVELOP OVER THE BURNS AND VALE BLM
LATE THIS AFTERNOON AND TONIGHT. LIGHTNING IS EXPECTED TO EXPAND
EAST INTO THE IDAHO FIRE WEATHER ZONES BY TOMORROW MORNING...AND
REDEVELOP OVER MUCH OF THE AREA TOMORROW AFTERNOON.

ORZ636-191500-
/O.CAN.KBOI.FW.W.0023.000000T0000Z-120820T0000Z/
/O.NEW.KBOI.FW.W.0025.120819T0000Z-120820T0000Z/
BURNS BLM-
239 PM PDT SAT AUG 18 2012

...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT SUNDAY FOR LIGHTNING
FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 636...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN NOW IN EFFECT UNTIL 5 PM PDT
SUNDAY.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS THIS AFTERNOON THROUGH 
  SUNDAY AFTERNOON.

* OUTFLOW WINDS...GUSTY THUNDERSTORM WINDS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

L



$$

ORZ637-191500-
/O.CON.KBOI.FW.W.0023.120819T0000Z-120820T0000Z/
VALE BLM-
339 PM MDT SAT AUG 18 2012

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT SUNDAY FOR LIGHTNING
FOR VALE BLM...WHICH IS FIRE WEATHER ZONE 637...

THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH THAT WAS IN EFFECT.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH DANGEROUS 
  LIGHTNING.

* OUTFLOW WINDS...GUSTY THUNDERSTORM WINDS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

L

&&

$$

IDZ400>404-408-418-419-191500-
/O.CON.KBOI.FW.W.0024.120819T1500Z-120820T0300Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
339 PM MDT SAT AUG 18 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SUNDAY FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE
NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN
BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...TREASURE
VALLEY...WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE
FIRE WEATHER ZONES 400...401...402...403...404...408...418 AND
419...

THIS RED FLAG WARNING REPLACES THE PREVIOUS FIRE WEATHER WATCH.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH DANGEROUS 
  LIGHTNING.

* OUTFLOW WINDS...GUSTY THUNDERSTORM WINDS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

&&

$$


L
361 
WWUS85 KBOI 191418
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
818 AM MDT SUN AUG 19 2012

.A SERIES OF EMBEDDED SHORT WAVE TROUGHS WILL PROVIDE LIFT AND 
INSTABILITY TO COMBINE WITH MID LEVEL MOISTURE FOR THUNDERSTORMS
TODAY. ACTIVITY IS ALREADY UNDERWAY NEAR THE NEVADA BORDER WITH
OREGON AND IDAHO THIS MORNING AND WILL MOVE INTO OUR AREA THROUGH
THE REMAINDER OF TODAY...WITH THUNDERSTORMS CONTINUING UNTIL
MIDNIGHT. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT
MOUNTAIN TIME WHICH IS ELEVEN PM PACIFIC TIME FOR THE BURNS BLM.

IDZ400>404-408-418-419-192230-
/O.EXT.KBOI.FW.W.0024.120819T1500Z-120820T0600Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
818 AM MDT SUN AUG 19 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL
FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE
NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...TREASURE
VALLEY...WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE
FIRE WEATHER ZONES 400...401...402...403...404...408...418 AND
419...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH DANGEROUS 
  LIGHTNING. 

* OUTFLOW WINDS...GUSTY THUNDERSTORM WINDS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

ORZ636-192230-
/O.EXT.KBOI.FW.W.0025.000000T0000Z-120820T0600Z/
BURNS BLM-
718 AM PDT SUN AUG 19 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 636...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS THIS AFTERNOON THROUGH 
  SUNDAY AFTERNOON. 

* OUTFLOW WINDS...GUSTY THUNDERSTORM WINDS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

L

$$

ORZ637-192230-
/O.EXT.KBOI.FW.W.0023.000000T0000Z-120820T0600Z/
VALE BLM-
818 AM MDT SUN AUG 19 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER ZONE 637...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH DANGEROUS 
  LIGHTNING. 

* OUTFLOW WINDS...GUSTY THUNDERSTORM WINDS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

L

&&

$$


L
466 
WWUS85 KBOI 192021
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
221 PM MDT SUN AUG 19 2012

.A SERIES OF EMBEDDED SHORT WAVE TROUGHS WILL CONTINUE TO PROVIDE
LIFT AND INSTABILITY FOR THUNDERSTORMS THIS EVENING UNTIL MIDNIGHT.
THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MOUNTAIN TIME
WHICH IS ELEVEN PM PACIFIC TIME FOR THE BURNS BLM.

IDZ400>404-408-418-419-200600-
/O.CON.KBOI.FW.W.0024.000000T0000Z-120820T0600Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
221 PM MDT SUN AUG 19 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL
FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE
NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...TREASURE
VALLEY...WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE
FIRE WEATHER ZONES 400...401...402...403...404...408...418 AND
419...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH DANGEROUS 
  LIGHTNING. 

* OUTFLOW WINDS...GUSTY THUNDERSTORM WINDS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

ORZ636-200600-
/O.CON.KBOI.FW.W.0025.000000T0000Z-120820T0600Z/
BURNS BLM-
121 PM PDT SUN AUG 19 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE
636...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* THUNDERSTORMS...FREQUENT LIGHTNING THROUGH THIS EVENING.

* OUTFLOW WINDS...GUSTY THUNDERSTORM WINDS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

L

$$

ORZ637-200600-
/O.CON.KBOI.FW.W.0023.000000T0000Z-120820T0600Z/
VALE BLM-
221 PM MDT SUN AUG 19 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER ZONE 637...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH DANGEROUS 
  LIGHTNING. 

* OUTFLOW WINDS...GUSTY THUNDERSTORM WINDS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

L

&&

$$


L
527 
WWUS85 KBOI 200406
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1006 PM MDT SUN AUG 19 2012

...RED FLAG WARNINGS CANCELLED...

IDZ400>404-408-418-419-200515-
/O.CAN.KBOI.FW.W.0024.000000T0000Z-120820T0600Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
1006 PM MDT SUN AUG 19 2012

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR NORTHERN BOISE
BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL
FOREST...TREASURE VALLEY...WESTERN TWIN FALLS BLM AND OWYHEE
MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 400...401...402...403...
404...408...418 AND 419...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 

THUNDERSTORMS HAVE ENDED ACROSS THE AREA...AND SCATTERED LIGHTNING
IS NO LONGER CONSIDERED LIKELY.

$$

ORZ636-200515-
/O.CAN.KBOI.FW.W.0025.000000T0000Z-120820T0600Z/
BURNS BLM-
906 PM PDT SUN AUG 19 2012

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR BURNS BLM...
WHICH IS FIRE WEATHER ZONE 636...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 

THUNDERSTORMS HAVE ENDED ACROSS THE AREA...AND SCATTERED LIGHTNING
IS NO LONGER CONSIDERED LIKELY.

$$

ORZ637-200515-
/O.CAN.KBOI.FW.W.0023.000000T0000Z-120820T0600Z/
VALE BLM-
1006 PM MDT SUN AUG 19 2012

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR VALE BLM...
WHICH IS FIRE WEATHER ZONE 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 

THUNDERSTORMS HAVE ENDED ACROSS THE AREA...AND SCATTERED LIGHTNING
IS NO LONGER CONSIDERED LIKELY.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 18, 2:43 PM MDT, 38 minutes earlier.

Area forecast discussion, Aug 18, 2:43 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
243 PM MDT SAT AUG 18 2012

.SHORT TERM...MID-LEVEL MOIST AXIS NOW EXTENDS FROM NWRN OREGON TO
NWRN NEVADA AND SHIFTING SLOWLY EWD WHILE INDIVIDUAL CELLS CONTINUE
TO MOVE NWD.  THUNDERSTORMS DIED OUT THIS MORNING BUT WILL DEVELOP
AGAIN THIS AFTERNOON AND EVENING AS THE MOIST BAND SHIFTS EWD INTO
HARNEY COUNTY AND THEN MALHEUR COUNTY.  ACTIVITY WILL DIE OUT AGAIN
LATE TONIGHT BUT REDEVLOP SUNDAY IN SWRN IDAHO AS MORE MONSOON
MOISTURE COMES IN FROM NEVADA.  A WEAK SHORT WAVE TROUGH WILL
ALSO PASS THROUGH OUR NRN ZONES FOR A SLIGHT CHANCE OF THUNDERSTORMS
THERE AS WELL...BUT THE STRONGER ACTIVITY IS EXPECTED IN SOUTHERN
IDAHO ESPECIALLY SOUTH OF THE SNAKE BASIN.  THIS ACTIVITY WILL SHIFT
EWD AND OUT OF OUR CWA SUNDAY EVENING.  THE HOT UPPER RIDGE WILL
REBUILD MONDAY BUT NOT QUITE AS STRONGLY AS TODAY.  ALSO ON MONDAY A
SURFACE THERMAL TROUGH WILL FORM AGAIN IN ERN OREGON.  SLIGHTLY
COOLER SUNDAY AS TODAY/S THERMAL AXIS MOVES EAST AND CLOUDS
I8NCREASE.  HOT AGAIN MONDAY UNDER THE REBUILDING UPPER RIDGE.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...DRY CONDITIONS MONDAY
NIGHT AS THE UPPER LEVEL RIDGE BEGINS TO MOVE TO THE EAST AHEAD OF
THE NEXT UPPER LEVEL TROUGH.  AXIS OF THE UPPER LEVEL TROUGH WILL BE
ALONG THE OREGON/IDAHO BORDER BY TUESDAY AFTERNOON.  THIS WILL BRING
A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION BY TUESDAY
AFTERNOON...ESPECIALLY OVER THE MOUNTAINS OF SOUTHWEST IDAHO.  LATE
TUESDAY NIGHT INTO WEDNESDAY THE UPPER LEVEL TROUGH WILL MOVE EAST
OF THE FORECAST AREA WITH WESTERLY FLOW DEVELOPING OVER THE REGION.
THIS FLOW WILL KEEP THE REGION DRY WITH TEMPERATURES NEAR NORMAL
FROM WEDNESDAY THROUGH SATURDAY.

&&

.AVIATION...MVFR AND IFR VISIBILITY IN SMOKE OVER THE BOISE
MOUNTAINS.  MULTIPLE SMOKE LAYERS EXTENDING TO 15K FEET MSL.
ISOLATED HIGH-BASED THUNDERSTORMS IN HARNEY COUNTY OREGON EARLY THIS
EVENING WILL MOVE EAST THROUGH THE NIGHT AND BE IN SOUTHWEST IDAHO
BY SUNDAY MORNING.  THUNDERSTORMS COULD PRODUCE GUSTY AND ERRATIC
OUTFLOW WINDS.  SURFACE WINDS WILL BECOME LIGHT AND VARIABLE AFTER
SUNSET.  WINDS ALOFT TO 15 KNOTS TO 10K FEET MSL.

&&

.AIR STAGNATION...WITH ONLY LIGHT WINDS ALOFT UNDER UPPER RIDGE...
AND A THERMAL PRESSURE TROUGH AT THE SURFACE IN ERN OREGON...
WIDESPREAD SMOKE IN CENTRAL IDAHO DRIFTED WESTWARD INTO WRN IDAHO
THIS MORNING.  SMOKE IN THE BOISE VALLEY ORIGINATED FROM THE TRINITY
RIDGE FIRE IN NRN ELMORE COUNTY.  CONDITIONS HAVE IMPROVED SOMEWHAT
THIS AFTERNOON.  A SIMILAR SITUATION IS LIKELY MONDAY.  ANY
THUNDERSTORMS THAT FORM SUNDAY WILL SPREAD SMOKE LOCALLY OUTWARD BUT
IT IS IMPOSSIBLE TO TELL WHERE ANY GIVEN CELL WILL FORM.  IN ANY
CASE...NO GENERAL IMPROVEMENT IN THE SMOKY AIR IS EXPECTED THROUGH
MONDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
      IDZ400>404-408-418-419.
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING ORZ636.
     RED FLAG WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT
      ORZ637.
     FIRE WEATHER WATCH FROM MIDNIGHT MDT TONIGHT THROUGH SUNDAY
      AFTERNOON ORZ637.

&&

WEATHER.GOV/BOISE

SHORT TERM...LC
LONG TERM....JA/CB
AVIATION.....JA
AIR STAGNATION...LC
Hazardous weather outlook, Aug 18, 6:02 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
602 AM MDT SAT AUG 18 2012

IDZ011>016-028>030-033-ORZ061>064-191215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
602 AM MDT SAT AUG 18 2012 /502 AM PDT SAT AUG 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.